do not use!!

United States
February 8, 2007 11:15am CST
I ended up in the Emergency Room yesterday thanks to Monistat. I have used Monistat before and NEVER had a problem, but yesterday that all changed. Monistat has changed some ingrident which is causing women everywhere to experience extreme discomfort and burning along with swelling. The ER doctor informed me that I was the second case that night who had problems with Monistat. I go to college in a small college town so you know something is wrong if two people are coming in the same night with the same problems from Monistat. After they fixed my problem my boyfriend asked the nurse if they saw that a lot and the nurse informed him that is not that unusual. I do not recommend using Monistat unless you want to end up in the ER until 5am.
2 people like this
4 responses
• United States
9 Feb 07
Oh great, just when you find something that works well, they change it. Maybe we need to stick to the generics. They are cheaper and work just as well. Thanks for the info.
• United States
9 Feb 07
I know what you mean. The sad thing is I have become sicker as the week has gone on. I am hoping my real doctor will give me something. If I ever use a cream in that area again I will stick with the generics.
• United States
8 Feb 07
wow that must have been aweful! i cant imagine what the pain was like. I would insue some legal action against monastat since there have been similar cases just like yours. this does not sound fun, and i am glad you are ok.
• United States
9 Feb 07
I am looking into legal action, but not sure whether or not I could win. Thanks for your concern.
@lauriefnp (5112)
• United States
8 Feb 07
I'm sorry this happened to you. It should be required that an over-the-counter product puts a noticeable warning on the label of their product if they change any ingredients. I actually thought that the FDA had to approve of any changes and that label changes were mandatory, but maybe I'm wrong. I will stick with Diflucan for yeast infections. Have you ever tried it? You take 1 pill (just one dose) and the yeast infection begins to improve within a day and is resolved within 4-5 days. The pill is taken with a little bit of food and really has no side effects. It is by prescription, so if you don't have any reasons not to take it your doctor could write it for you. I always have a dose here with 1 refill at the pharmacy in case I need it.
• United States
8 Feb 07
I used Diflucan last time, but since I am in college out of town I did not have any. I am going home tomorrow to get my Diflucan.
@cjthedog64 (1553)
• United States
8 Feb 07
Hmm... I've used it in the past with no problems. Maybe you have some other condition that is getting aggravated by it? Maybe some sort of yeast infection or bacteria? Sorry to hear you were in the ER so long!
• United States
8 Feb 07
It might have been my body, but then I started researching it online and there were a ton of women who had the exact same symptoms and most posts were in the last 8 or 9 months. It was not a good experience.